Alert archive / California / Wind Advisories in 2024
Wind Advisory 6, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jan 26, 2024, 12:53 PM PST for 4 counties in California. It took effect at Jan 27, 2024, 1:00 AM PST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2024, 12:53 PM PST (20:53 UTC)
- In effect from
- Jan 27, 2024, 1:00 AM PST
- Expired
- Jan 28, 2024, 4:00 PM PST
- In force
- 39 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
872 WWUS76 KSGX 262053 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1253 PM PST Fri Jan 26 2024 CAZ048-050-055>058-065-554-270615- /O.NEW.KSGX.WI.Y.0006.240127T0900Z-240129T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 1253 PM PST Fri Jan 26 2024 ...WIND ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 4 PM PST SUNDAY... * WHAT...Northeast winds 20 to 30 mph with gusts 45 to 55 mph expected directly below passes. Local wind gusts up to 65 mph possible in wind prone locations in the mountains. Wind gusts in the valleys and inland Orange County will be mostly 35 to 45 mph * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Diego County Mountains, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...From 1 AM Saturday to 4 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Winds will be strongest on Saturday, gradually weakening and becoming more localized into Sunday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CO
5 follow-up statements
240 WWUS76 KSGX 270524 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 924 PM PST Fri Jan 26 2024 CAZ048-050-055>058-065-554-271400- /O.CON.KSGX.WI.Y.0006.240127T0900Z-240129T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 924 PM PST Fri Jan 26 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM SATURDAY TO 4 PM PST SUNDAY... * WHAT...Northeast winds 20 to 30 mph with gusts 45 to 55 mph expected. Local wind gusts up to 65 mph possible in wind prone passes, canyons, and coastal slopes. Wind gusts in the valleys and inland Orange County will be mostly 35 to 45 mph. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Diego County Mountains, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...From 1 AM Saturday to 4 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Winds will be strongest on Saturday, gradually weakening and becoming more localized into Sunday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SS
350 WWUS76 KSGX 271305 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 505 AM PST Sat Jan 27 2024 CAZ048-050-055>058-065-554-272200- /O.CON.KSGX.WI.Y.0006.000000T0000Z-240129T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 505 AM PST Sat Jan 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... * WHAT...Northeast winds 20 to 30 mph with gusts 45 to 55 mph expected. Local wind gusts up to 65 mph possible in wind prone passes, canyons, and coastal slopes. Wind gusts in the valleys and inland Orange County will be mostly 35 to 45 mph. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Diego County Mountains, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...From now until 4 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Adams
848 WWUS76 KSGX 272114 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 114 PM PST Sat Jan 27 2024 CAZ048-050-055>058-065-554-280615- /O.CON.KSGX.WI.Y.0006.000000T0000Z-240129T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 114 PM PST Sat Jan 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... * WHAT...Northeast winds 20 to 30 mph with gusts 45 to 55 mph expected. Local wind gusts up to 65 mph possible in wind prone passes, canyons, and coastal slopes Sunday morning. Wind gusts in the valleys and inland Orange County will be mostly 35 to 45 mph. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Diego County Mountains, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...From now until 4 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CO
888 WWUS76 KSGX 280438 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 838 PM PST Sat Jan 27 2024 CAZ048-050-055>058-065-554-281415- /O.CON.KSGX.WI.Y.0006.000000T0000Z-240129T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, Crestline, Lake Arrowhead, Running Springs, and Idyllwild-Pine Cove 838 PM PST Sat Jan 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... * WHAT...Northeast winds 20 to 30 mph with gusts 45 to 55 mph expected. Local wind gusts up to 65 mph possible in wind prone passes, canyons, and coastal slopes Sunday morning. Wind gusts in the valleys and inland Orange County will be mostly 35 to 45 mph. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Diego County Mountains, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...Until 4 PM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
536 WWUS76 KSGX 281355 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 555 AM PST Sun Jan 28 2024 CAZ048-050-055>058-065-554-290000- /O.CON.KSGX.WI.Y.0006.000000T0000Z-240129T0000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 555 AM PST Sun Jan 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...East winds 20 to 30 mph with gusts 50 to 60 mph. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Diego County Mountains, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ EA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 26, 9:25 AM PST, 3 hours 28 minutes earlier.
Area forecast discussion, Jan 26, 9:25 AM PST, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service San Diego CA 925 AM PST Fri Jan 26 2024 .SYNOPSIS... Gusty east to northeast winds are expected today through the weekend. Winds look strongest on Saturday with a gradual weakening through the day Sunday. Periods of weaker northeast to east winds will continue early next week, especially on the mountain foothills. It will be warmer through early next week with high temperatures 5 to 10 degrees above average. A wetter, windier, and cooler pattern is expected to develop around Thursday of next week and continue into the following week. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... A few low clouds and areas of fog, locally dense, were reported this morning, mainly in the valleys. Winds have shifted to the northeast with gusts since midnight in the 35 to 40 mph range on mountain foothills and below the passes. Northeast winds are expected to strengthen into Saturday shifting to more of an easterly component into Sunday. Peak gusts tonight into Saturday will be 40 to 50 mph with isolated gusts to 65 mph. Local guidance still supports strongest gusts for Fremont Canyon in the Santa Ana Mountains of around 55 mph. Guidance has trended slightly stronger for Sill Hill in the San Diego County mountains with strongest gusts to around 65 mph. The winds will begin to weaken on Saturday night and Sunday with the stronger gusts to 35 to 45 mph. A ridge of high pressure will set up over the western US today, remaining in place through the weekend, and slowly moving to the east by early next week. That combined with offshore winds will bring warmer conditions to the area this weekend. Highs in the valleys will be in the upper 70s, locally reaching 80 degrees. For the low deserts highs will be in the upper 70s, in the High Desert mid to upper 60s, mountains will be in the 50s, and the coast is expected to hit the low 70s. Warmest days of the week look to be Saturday and Sunday with a gradual cooling expected to start Sunday along the coast, with cooler conditions spreading east into next week. A prolonged wetter pattern is expected to develop during the latter half of next week. Global models are in good agreement that a troughing pattern will set up along the US West Coast Thursday, and current outlooks have that pattern maintaining into the beginning of the first full week of February. This is expected to bring wetter, colder, and windier conditions to Southern California. There is still a lot that needs to be worked out with specifics of the forecast, but for the global models, 80+% of ensembles members are showing measurable precipitation for Thursday into Friday. While a wetter pattern is expected to develop, just how wet and when the more significant periods of precipitation might occur remain much less certain. This system also looks like it could bring windier and colder conditions than previous storms this winter. NBM snow levels start out around 6500 on Thursday of next week, then fall to around 4500 feet by Friday. Current ensemble guidance is indicating gusty westerly winds could impact the coastal waters to the deserts as early as Thursday. We'll be sharing more information as the details become clearer in the coming days. && .AVIATION... 261630Z...Coast/Valleys/Mountains...Scattered high clouds above 20000 feet MSL through Saturday morning. Gusty N-NE winds over/west of mtns with gusts 35-40 kt, iso gusts to 45 kt. Stronger winds tonight through Saturday morning with gusts 40-50 kts, locally higher. Areas of MOD up/downdrafts and localized LLWS over/west of mtns through Saturday morning. && .MARINE... No hazardous marine conditions are expected through Tuesday. && .BEACHES... Elevated surf with max sets up to 6 ft and morning high tides just under 6 ft could produce minor tidal overflow in San Diego County this morning through 10 AM. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...CO AVIATION/MARINE/BEACHES...MM
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.